Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 195, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 14, 2002, 5:55 PM EDT for Ashland County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2002, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 14, 2002, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 72 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WUUS51 KCLE 142155 SVRCLE OHC005-142245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 556 PM EDT WED AUG 14 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLAND COUNTY IN OHIO... * UNTIL 645 PM EDT * AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF LOUDONVILLE...OR ABOUT 15 MILES SOUTH OF ASHLAND...MOVING NORTH AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAYESVILLE LOUDONVILLE POLK DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 14, 3:30 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT WED AUG 14 2002 MOIST UNSTBL AMS WL RMN ACRS CWA THRU THE NEXT SEVERAL DAYS. WL KP SCT SHWRS/TSTMS IN FCST TONIGHT AND THURS WITH EITHER LKLY OR HIGH CHC POPS. THURS NIGHT AREA APRS BTWN DYING BNDRY ACRS THE ARE AND APCHG CDFNT TO THE WEST SO WL DROP POPS OUT. FOR FRI AND SAT WL BRING CHC POPS BACK. HAVE BEEN WORKING ON FWF MOST OF SHIFT SO A LITTLE LATE WITH AFD ALTHOUGH MIS IS OUT. .CLE... OH...NONE. PA...NONE. TK
In the hours before
Local storm report, Aug 14, 5:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND,OH
540 PM EDT WED AUG 14 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM GREEN OH WIND DAMAGE
08/14/02 STARK NUMEROUS LARGE LIMBS DOWN
AND POWER OUTAGES.
0435 PM KINGSVILLE OH WIND DAMAGE
08/14/02 ASHTABULA NUMEROUS TREES AND POWER
LINES DOWN
0417 PM AKRON-CANTON AIRPORT OH 61 MPH TSTM WIND GUST
08/14/02 SUMMIT
0437 PM RAVENNA OH 67 MPH TSTM WIND GUST
08/14/02 PORTAGE NUMEROUS TREES AND POWER
LINES DOWN
CORRECTED TIME OF KINGSVILLE REPORTThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 14, 1:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 14, 2:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 2:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 3:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 3:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 3:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 51 min |
| Aug 14, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 40 min |
| Aug 14, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 33 min |
| Aug 14, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 43 min |
| Aug 14, 5:48 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 14, 5:48 PM EDT | Special Marine Warning | CLE | 117 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.